• Tamaxofin for Ovarian Cancer

    Asked by sexy5150 on Tuesday, February 28, 2017

    Tamaxofin for Ovarian Cancer

    Has anyone diagnosed with Ovarian Cancer took part in the Tamaxofin alternative treatment option?

    12 Answers from the Community

    12 answers
    • Lynne-I-Am's Avatar
      Lynne-I-Am

      sexy5150, have not heard about this treatment option. Do you have a link I can go to?

      almost 2 years ago
    • sexy5150's Avatar
      sexy5150

      Hi Lynne-I-Am,
      No link, just something my doctor stated I could try. I know a lot of friends who has taken it for breast-cancer, but not Ovarian cancer. The side affects are what i'm concerned about.

      almost 2 years ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Not sure, but you MIGHT get more responses about side effects if you just ask about side effects for Tamaxofin without qualifying it for ovarian cancer. Unless, of course, you only want to know side effects people with ovarian cancer have experienced. (My uneducated guess is that side effects would be similar, regardless of what kind of cancer is being treated.)

      Good luck!

      almost 2 years ago
    • 1weezie1's Avatar
      1weezie1

      I am not sure what is meant by "tamoxifen alternative treatment". I was diagnosed with ovarian cancer in December 2012. Had surgery and chemo. Then was put on tamoxifen October 2013. It's keeping me alive! Most serious potential side effect is blood clots so I learned what the symptoms are for blood clots and pay attention. I do experience pink/red cheeks some days but my gynecologic oncologist explained that this is not a concern. Now when my cheeks are pink, I look quite healthy! Sometimes it's more red and I've noticed that I usually have a headache when my face is red but it's only for a few hours. I also do believe there is some "tamoxifen fog" but I deal with it. Hey, I'm alive and have no complaints about relatively minor side effects!

      almost 2 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie (Best Answer!)

      Back in January 2006, I was DX with Stage IV Epithelial Ovarian Cancer. I was 62. After surgery that removed a 39 pound tumor.... excess fluid, and my ovaries, the Gynecologic Oncologist Surgeon scraped all the cancer he could see from my intestines, urethra and he through out (bless his heart) a complete fat pad........ When I woke, he told me all of the above, and when I asked him how long I had and he said "six months".... I told him I wanted to fight... he replied "Carol... You want to fight... fight we will !!" We did.... Whatever he said he wanted to do... we did.... Six 28 day cycles the "hard stuff" as he called it... Day 1 was and I/V infusion, Days 2 and 8 were delivered into my abdomen through a I/P port he'd placed on a rib totally under my skin) Then when I had completed all six cycles thanks to Neulasta shots, I had a PET CT SCAN.... NO EVIDENCE OF DISEASE.... My hair started growing back, my extreme exhaustion was lessening... I went in for my three month check up... He said he'd been looking into a study of patients just like myself, that had the treatment I had completed. Half were given no additional treatment... the other half were given one I/V infusion a month of the "hard stuff" . My hand went up to my newly grown crew cut.... He laughed and said... Yes you'll lose your hair again... I asked him if I was your mother... would you want me to do this.... He said "Carol, if you were my mother, I'd MAKE YOU DO THIS!!!".... i did it and here eleven years later I remain cancer free. Now, my hair never grew back enough to go out in public, but Paula Young.com wigs are very affordable, comfortable... and I'm still getting compliments on my "lovely hair" My fingers are a tad numb, and my feet are numb....I don't wear heels anymore... BUT I've gone to the weddings of a son, four grandchildren, and others. I have held four great grandchildren in my arm... the oldest started kindergarten this fall... and number five (a boy) is, please God, going to join us in early April.... I trusted my doctor and did everything he asked me to do. He commented later, that I'd never said... I can't do this treatment right now I have to fly to a wedding/graduation/ whatever.... BUT for me....back in January of 06, I told God I was terrified.... my fear left immediately and did not return.... I asked Him to take my hand and lead me to where he wanted me to be...... He led me to my wonderful Dr.Boente....and I have the secure knowledge that he hasn't let go of my hand to this day. May God bless you.

      almost 2 years ago
    • Carool's Avatar
      Carool

      Carol-Charlie, I'm so glad to hear your story and that you're thriving so many years after you were told you had only six months of life left! Although I'm a breast cancer survivor, not ovarian, it's heartening to hear survival stories. Yours is beautiful.

      almost 2 years ago
    • Carool's Avatar
      Carool

      sexy5150, I took Tamoxifen for four and a half years my estrogen-positive breast cancer. Minimal side effects (some weight gain, but I was overeating at that time, so maybe weight gain wasn't caused by med). Other people have other side effects, obviously. Wishing you all the best -

      almost 2 years ago
    • sexy5150's Avatar
      sexy5150

      Carol-Charlie, Thank you for sharing your story. Your FAITH sounds like my faith. I truly do appreciate your feed back, and I can honestly say, your reply has taken away EVERY thought I've had of wanting to "Give up". I've been fighting since my first diagnosis in August of 2012. Thank you again.

      almost 2 years ago
    • sexy5150's Avatar
      sexy5150

      Carool , Thank you for your response. This is exactly what I was looking for. I do believe that I did not ask the question correctly. I think because my brain is all over the place with my recent scan and blood results. I may not be thinking clearly. I do apologize if I confused anyone.
      Thank you for ALL the responses.

      almost 2 years ago
    • Carool's Avatar
      Carool

      sexy5150, no need to apologize! Who thinks clearly when undergoing treatment? Okay, maybe some do, and I'm sure you do, too. It's all scary and mind boggling. I hope more women write in about their Tamoxifen experiences. Hugs -

      almost 2 years ago
    • 1weezie1's Avatar
      1weezie1

      Here's the essence of this for me: About one nanosecond after hearing this diagnosis I knew I didn't want to be dead. So my attitude was and is, "Bring it on". Surgery? Chemo? Whatever!!! Bring it on. Whatever it takes to stay alive. If my oncologist told me that I had to do surgery and chemo again, I would say, "Ok, let's start right now." Constipation? Nausea? They mean that I'm alive to fight. And don't forget to laugh!!! I love humor and I can make a lot of things about being a cancer patient into amusing stories. My surgery was a complete hysterectomy so I now tell people that I have the vagina to nowhere. The looks on their faces are priceless. And one more thing, an idea that was given to me by a woman who had lost her husband to brain cancer. She and I were talking and I used the phrase "battling cancer". She said, "Don't battle it, ask it to leave." And I did. At night when I feel myself drifting off to sleep, I reach inside myself and ask it to leave. You just never know what might work!

      almost 2 years ago
    • Judytjab's Avatar
      Judytjab

      I've been on tamoxifen for 2 1/2 years for estrogen positive breast cancer. The side effects I've noticed are very dry skin and hair, eyesight is worse, some joint pain and feeling irritated a lot. Hugs to you.

      almost 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.